MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTIO?; IMPLANTABLE PACEMAKER

BOSTON SCIENTIFIC CORPORATION ADVANTIO?; IMPLANTABLE PACEMAKER
Model Number K063
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this pacemaker was suspected of premature battery depletion (pbd).Boston scientific technical services (ts) assessed that device was not part on advisory and has been implanted for more than 10 years.Moreover, report showed that the battery at 2.5 years remaining with power consumption.As of this time, this device remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Correction to field e.Initial reporter.
 
Event or Problem Description
It was reported that this pacemaker was suspected of premature battery depletion (pbd).Boston scientific technical services (ts) assessed that device was not part on advisory and has been implanted for more than 10 years.Moreover, report showed that the battery at 2.5 years remaining with power consumption.As of this time, this device remains in service.No adverse patient effects were reported.Additional information indicates that this device was explanted due to normal battery depletion.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
This supplemental report is also being filed to correct the b5.Describe event or problem, e1.Initial reporter last name and e1.Initial reporter email.The returned ingenio device was analyzed, and it was confirmed the actual rate of battery depletion fell within an acceptable range.Next, a series of diagnostic tests were conducted that verified the performance of pacing, sensing, and recording functions.It was determined that the unexpected change in observed longevity is due to a mismatch between the actual battery voltage and the expected battery voltage per the nominal battery discharge model which represents how the device's battery voltage typically decreases over time.In some devices, the actual battery voltage remains higher than the nominal model earlier in device life which results in a higher-than-expected remaining longevity and then becomes lower than the nominal model later in device life which results in the remaining longevity appearing to decrease more quickly than expected between routine follow-ups.Boston scientific devices will automatically adjust remaining longevity estimates to maintain the 90-day therapy window between explant and battery capacity depleted.In this case, the battery did not deplete prematurely, rather, the replacement indicator and associated remaining longevity was adjusted later in device life to ensure a 90-day replacement period.
 
Event or Problem Description
It was reported that this pacemaker was suspected of premature battery depletion (pbd).Boston scientific technical services (ts) assessed that device was not part on advisory and has been implanted for more than 10 years.Moreover, report showed that the battery at 2.5 years remaining with power consumption of 34 watts and 78 percent comparison percentage.As of this time, this device remains in service.No adverse patient effects were reported.Additional information indicates that this device was explanted due to normal battery depletion.No additional adverse patient effects were reported.

Brand Name
ADVANTIO?
Common Device Name
IMPLANTABLE PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key20609998
Report Number2124215-2024-69386
Device Sequence Number20669010
Product Code LWP
UDI-Device Identifier00802526516702
UDI-Public(01)00802526516702(17)160707(21)152021
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
N970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/07/2016
Device Model NumberK063
Device Catalogue NumberK063
Device Lot Number152021
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer04/21/2025
10/09/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date05/13/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age89 YR
Patient SexFemale